MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the proximal circumflex.After ablation was performed using a 1.5mm rotaburr a 3.0 x 20 synergy drug-eluting stent (des) was placed.A 2.25 x 20 synergy des was advanced but failed to cross the lesion.When the 2.25 x 20 synergy des was removed from the patient's body, it was noticed that the stent was dislodged on the balloon shaft.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.25 x 20mm stent delivery system was returned for analysis.A visual and microscopic examination of the stent found stent damage, with stent struts lifted and stretched along the entire length of the stent.The stent had moved proximally on the device, past the balloon cones, with the proximal stent located now 5.5cm distal to the port bond.The balloon cones were reviewed and no issues were noted.The balloon wings were not subjected to positive pressure.In the absence of the stent, which had moved off the balloon, visible crimp markings were evident on the balloon.A visual and microscopic examination of the bumper tip found distal tip damage.A visual and tactile examination of the hypotube found multiple hypotube kinks at several locations along the length of the hypotube.A visual examination of the outer and inner lumen and mid-shaft section found the damaged stent was now located 5.5cm distal to the port bond, no other issues were noted along the shaft polymer extrusion.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the proximal circumflex artery.After ablation was performed using a 1.5mm rotaburr a 3.0 x 20 synergy drug-eluting stent (des) was placed.A 2.25 x 20 synergy des was advanced but failed to cross the lesion, when trying to enter the proximal part of the guidezilla the stent was dislodged, this was not noticed until later.After examining the stent delivery system dislodged stent was found on the stent delivery shaft.No patient complication were reported.It was further reported that the stent also failed to pass through guidezilla and dislodged.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8618043
Report Number2134265-2019-05399
Device Sequence Number13971736
Product Code NIQ
UDI-Device Identifier08714729840145
UDI-Public08714729840145
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0022670770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR